Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


+ and scared
May 7, 2009

im poz and i've started to lose weight. im not on medication because i dont have insurance and cant afford it. About my weight, how can i get it back up? i've lost 20 pounds and friends are starting to notice.

Response from Dr. Frascino

Hi,

Another tragic story! You're HIV positive and losing weight, but have no health insurance and can't afford medical care! This is an all-too-common situation that I find morally reprehensible for the richest nation in the world. Once again I urge all readers of this forum to support President Obama's plan for universal health care!

Regarding your weight loss, it would be important to know why you're losing weight. It could be due to decreased input (not eating enough), digestion problems (not absorbing what you are eating) or increased output (diarrhea). The best way to stop the weight loss and regain what you lost is to identify the cause and specifically treat that underlying problem. If you can't afford to pay for medical care, try to locate a free clinic in your area. Sometimes local health departments provide these types of services. If you can't afford antiretroviral drugs and need them, consider applying for ADAP (AIDS Drugs Assistance Program). Your biggest problem right now is not the 20-pound weight loss that people are beginning to comment on, but rather your untreated HIV infection. Try contacting your local AIDS service organizations to see if you can tap into any of their programs and benefits.

Good luck.

Dr. Bob



Previous
I have been searching the internet for weeks & I cannot find an answer to my simple question!
Next
A QTND...or is it???? (ORAL SEX AND PEP, 2009)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement